Alert archive / Tennessee / Wind Advisories in 2024

Wind Advisory 5, NWS Nashville, TN

September 26, 202438 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Sep 26, 2024, 11:14 AM CDT for 38 counties in Tennessee. It took effect at Sep 26, 2024, 7:00 PM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2024, 11:14 AM CDT (16:14 UTC)
In effect from
Sep 26, 2024, 7:00 PM CDT
Expired
Sep 27, 2024, 10:13 PM CDT
In force
27 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2024-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2024-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

900 
WWUS74 KOHX 261614
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1114 AM CDT Thu Sep 26 2024

TNZ005>011-023>034-056>066-075-077>080-093>095-270800-
/O.NEW.KOHX.WI.Y.0005.240927T0000Z-240928T1200Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Altamont, Livingston, Gallatin,
McMinnville, Hartsville, Waynesboro, Smyrna, Goodlettsville,
Springfield, Smithville, Manchester, Erin, Celina, Linden,
Franklin, Lafayette, Carthage, McEwen, Hohenwald, Jamestown, New
Johnsonville, Centerville, Tullahoma, Clarksville, Spencer,
Coalmont, Pulaski, Clifton, Byrdstown, Gordonsville, Waverly,
Columbia, Lewisburg, Lebanon, Kingston Springs, Gainesboro,
Tennessee Ridge, Hendersonville, Brentwood, Lobelville, La
Vergne, Allardt, Woodbury, Mount Juliet, Nashville, Cookeville,
Lawrenceburg, Crossville, Dickson, Ashland City, Sparta, South
Carthage, Murfreesboro, Dover, and Shelbyville
1114 AM CDT Thu Sep 26 2024

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT 
SATURDAY...

* WHAT...North winds becoming southwest 10 to 20 mph with gusts 
  around 40 mph expected.

* WHERE...Across Middle Tennessee.

* WHEN...From 7 PM this evening to 7 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

13
3 follow-up statements
439 
WWUS74 KOHX 270749
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
249 AM CDT Fri Sep 27 2024

TNZ005>011-023>034-056>066-075-077>080-093>095-272000-
/O.CON.KOHX.WI.Y.0005.000000T0000Z-240928T1200Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Clarksville, Lawrenceburg, South
Carthage, Lobelville, Columbia, Gordonsville, Clifton, McEwen,
Hartsville, Springfield, Tullahoma, Crossville, Centerville,
Spencer, Lafayette, Gallatin, Celina, Smyrna, Dickson,
Gainesboro, Murfreesboro, Linden, Waynesboro, Kingston Springs,
Erin, Lebanon, Mount Juliet, Altamont, Ashland City, Dover,
Nashville, La Vergne, Woodbury, McMinnville, Waverly, Jamestown,
Sparta, Shelbyville, Manchester, Goodlettsville, Carthage,
Cookeville, Franklin, Livingston, Pulaski, Coalmont, Lewisburg,
Smithville, Hendersonville, Tennessee Ridge, Allardt, Brentwood,
Byrdstown, New Johnsonville, and Hohenwald
249 AM CDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY...

* WHAT...Winds 10 to 20 mph with gusts up to 40 mph.

* WHERE...All of Middle Tennessee.

* WHEN...Until 7 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Rose
235 
WWUS74 KOHX 271839
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
139 PM CDT Fri Sep 27 2024

TNZ005>011-023>034-056>066-075-077>080-093>095-281200-
/O.CON.KOHX.WI.Y.0005.000000T0000Z-240928T1200Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Jamestown, Sparta, Waynesboro, Lewisburg,
Goodlettsville, Coalmont, Brentwood, Lafayette, Columbia,
Clifton, Hohenwald, South Carthage, Spencer, Ashland City,
Gainesboro, Lawrenceburg, Clarksville, Tullahoma, Erin, Dickson,
Lobelville, Woodbury, Livingston, Franklin, Nashville,
Murfreesboro, Crossville, Manchester, Waverly, Gallatin,
McMinnville, Springfield, La Vergne, Smyrna, Mount Juliet,
Pulaski, Celina, New Johnsonville, Gordonsville, Tennessee Ridge,
Shelbyville, Hendersonville, McEwen, Dover, Lebanon, Carthage,
Allardt, Linden, Centerville, Hartsville, Cookeville, Altamont,
Smithville, Byrdstown, and Kingston Springs
139 PM CDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY...

* WHAT...Southwest winds 10 to 20 mph with gusts up to 45 mph.

* WHERE...All of Middle Tennessee.

* WHEN...Until 7 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs and power lines could be blown down and a few power outages 
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Shamburger
019 
WWUS74 KOHX 280313
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1013 PM CDT Fri Sep 27 2024

TNZ005>011-023>034-056>066-075-077>080-093>095-280415-
/O.CAN.KOHX.WI.Y.0005.000000T0000Z-240928T1200Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dickson, Crossville, Erin, Woodbury,
Goodlettsville, Lewisburg, Waynesboro, Columbia, Hartsville,
Tennessee Ridge, Murfreesboro, Kingston Springs, South Carthage,
Allardt, McEwen, Linden, Lawrenceburg, Hohenwald, Gallatin, New
Johnsonville, Carthage, Gainesboro, Coalmont, Celina, Cookeville,
Altamont, Franklin, Shelbyville, Spencer, Gordonsville, Dover,
Nashville, Pulaski, Lobelville, Waverly, Jamestown, Lebanon,
Mount Juliet, McMinnville, Centerville, Tullahoma, Springfield,
Livingston, Sparta, Manchester, Byrdstown, Lafayette,
Hendersonville, Ashland City, Brentwood, Smyrna, Smithville,
Clifton, La Vergne, and Clarksville
1013 PM CDT Fri Sep 27 2024

...WIND ADVISORY IS CANCELLED...

A few locations will see wind gusts around 30 to 35 mph this evening 
into the early overnight hours, but the threat for widespread wind 
gusts over 40 mph has ended.

$$

Barnwell

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Sep 26, 6:23 AM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, Sep 26, 6:23 AM CDT, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
623 AM CDT Thu Sep 26 2024

...New AVIATION...

.SHORT TERM...
(Today through Friday)
Issued at 114 AM CDT Thu Sep 26 2024

The stalled out stationary front currently parked over the Plateau
is providing focus for ongoing shower activity across our eastern
counties. Radar returns are very light, but increased rain activity
will pick back up in the morning. Today marks the start of an
infusion of tropical-sourced moisture across all of Middle TN as
Hurricane Helene tracks towards the big bend in Florida. Tennessee
is sitting under a unique upper air setup that features a deep
cutoff upper-level low to our northwest as well as an incoming
deep low associated with Helene. Models continue to be in great
agreement with the low off to our northwest stalling out and
essentially pulling Helene's low towards it. This is what is
causing the eventual path of the storm to take a western turn. As
such, we will start feeling the effects of Helene starting late
tonight as soaking rainfall builds in from the east. The 00Z HRRR
shows a 985mb low (the core of the storm) moving over north
Georgia and east Tennessee early Friday. With such a deep surface
low, the gradient surrounding it is quite tight which will lead to
gusty sustained winds near between 15-20 mph and stronger wind
gusts between 30-40 mph on Thursday and Friday, especially for
areas east of I-65. How strong the winds are will be dependent on
the strength, or just how low the surface low pressure is at that
point. Some rumbles of thunder are possible, but with our
atmosphere being so loaded with moisture, severe weather is not
expected.

I'd be remiss if I didn't talk about rainfall amounts; we did go
ahead and issue a Flood Watch that will go into effect at 7PM
tonight and be in effect through 7AM Saturday. With the deep
tropical moisture overlaying the area, Middle TN is in a favorable
setup to receive several inches of rain, generally in the 2-4"
range. The chance to receive greater than that is currently along
the Plateau and across our northwest counties. Impact wise, there
could be some localized flooding issues, especially for those in
low-lying and more flood prone areas. Local rivers and waterways
are running low, so river flooding is not currently a concern. The
heaviest rainfall across Middle TN will be experienced Thursday
night through Friday evening. After that, rainfall intensity
starts to lessen as the system moves west out of the area.

&&

.LONG TERM...
(Friday Night through next Thursday)
Issued at 114 AM CDT Thu Sep 26 2024

Rain is expected to continue into the weekend as we will be on the
backside of the tropical system. Rainfall chances really start to
drop off Sunday with 25-35% rain chances in the forecast.
Helene's upper-level low will be ingested by the stalled-out
northwest low, and there will finally be some forward momentum in
getting this feature out of the area as models show it trekking
northeast by Monday. We are trending drier for the majority of
next week with temperatures right around 80 degrees. Models are
picking up on a cold front passage Tuesday into Wednesday that
could bring some cool overnight lows across the area with
Wednesday night lows in the 40s to low 50s.

&&

.AVIATION...
(12Z TAFS)
Issued at 612 AM CDT Thu Sep 26 2024

We've got some messy weather coming in as Hurricane Helene inches
closer to shore. We start off the day with  fog and low stratus
along and adjacent to the Cumberland Plateau. Light showers will
work their way into the mid state by this afternoon and will
spread westward during the afternoon and evening. As this
develops, look for IFR ceilings to settle in as well, and winds
are going to pick up considerably during the afternoon and
especially overnight as the surface pressure gradient gets wound
up.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      80  67  74  64 /  60  90  90  70
Clarksville    80  65  73  61 /  50  90 100  80
Crossville     70  60  69  57 /  90  90  90  50
Columbia       80  63  72  61 /  50  90  90  70
Cookeville     73  63  70  61 /  80  90  90  50
Jamestown      71  62  70  59 /  90  90  90  50
Lawrenceburg   79  62  71  60 /  50  90  90  70
Murfreesboro   80  65  73  62 /  70  90  90  60
Waverly        80  62  71  59 /  40  90  90  80

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch from this evening through Saturday morning for
Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-
Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-
Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-
Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

&&

SHORT TERM...Baggett
LONG TERM....Baggett
AVIATION.....Rose

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 12:45 AM CDTFlood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more48 hr

Nearby

Wind Advisories in Tennessee, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.